Since around January 2006, I’ve been taking a medicine my doctor prescribed for my diabetic ‘lazy stomach’ called Reglan or the generic name Metoclopram. It increases the muscle contractions in my upper digestive tract, which speeds up the rate at which my stomach empties into the intestines. It also helps with the nausea, vomiting, and heartburn, that taking some of my other medicines cause.
Anyway, about 10 days ago, I stopped taking the medicine, mostly because I was too fucking lazy to get off my ass and get the prescription filled again. After not taking the medicine for three days, I noticed a drastic change in my mood. Most of my suicidal thoughts that I’ve been having for around two years now, disappeared. At first I thought it was just because I was about to go through another manic phase, but it felt very different this time.
As more days pass the better my moods seem to be, and I feel my mind is a lot clearer now. The best part is my insomnia seems to be disappearing...well at least for now anyway. I’m not totally sure it’s because I stopped taking the Reglan, but I’m going to go without it for another week and see if it continues to make a difference in how I feel daily.
Before I posted this I decided to google Reglan and see what I could find out...guess I might be right. I found out that it can cause depression, and since I already have depression its making it worse. The other thing I found out is that I should have only taken the medicine for 12 weeks...I’ve been on the shit for 2 fucking years!!
Here is some of the things I found out:
Most important fact about Reglan (in big bold lettering)
Reglan may cause mild to severe depression. If you have suffered from depression in the past, make sure your doctor is aware of it. Reglan may not be the best drug for you.
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using Reglan and call your doctor at once if you have any of these serious side effects:
tremors, or restless muscle movements in your eyes, tongue, jaw, or neck;
mask-like appearance of the face;
fever, stiff muscles, confusion, sweating, fast or uneven heartbeats, rapid breathing;
depressed mood, thoughts of suicide or hurting yourself;
hallucinations, anxiety, agitation, jittery feeling, trouble staying still;
swelling, fluid retention;
jaundice (yellowing of your skin or eyes); or
feeling restless, drowsy, tired, or dizzy;
headache, sleep problems (insomnia);
breast tenderness or swelling;
changes in your menstrual periods; or
urinating more than usual.
Okay, so I now have this choice to make, stay on the drug to help with calming my stomach down, but I would still have to deal with all the side effects. On the other hand, I do without the drug and let my stomach do whatever it wants and not have to deal with all the side effects. I’m just not sure what I should do. For now it feels good to not have sucidial thoughts.